Drug Discov Ther. 2019;13(4):232-238. (DOI: 10.5582/ddt.2019.01045)
A case of drug-induced hypersensitivity syndrome induced by salazosulfapyridine combined with SIADH caused by interstitial pneumonia.
Morinaga Y, Abe I, Minamikawa T, Ueda Y, Nii K, Sakamoto K, Inoue R, Mitsutake T, Hanada H, Tsugawa J, Kurihara K, Higashi T
We present a case of a patient with drug-induced hypersensitivity syndrome (DIHS) caused by salazosulfapyridine combined with syndrome of inappropriate secretion of antidiuretic hormone (SIADH) caused by interstitial pneumonia (IP). A 67-year-old man with a past history of rheumatism (RA) presented with right hemiparalysis and aphasia as the chief complaints. A diagnosis of left embolic cerebral infarction following trial therapy for RA based on computed tomography findings was made, and external decompression was performed. Salazosulfapyridine was newly started on day 7. Dabigatran was started on day 37. On day 41, the patient developed fever. On day 42, edema and erythema appeared on his face, and erythema and rash appeared on his trunk and extremities, with gradual transition to erythroderma. The drug eruption was initially attributed to the dabigatran. Various symptoms of organ dysfunction (enteritis, myocarditis, interstitial pneumonia, hepatic disorder, stomatitis, and others) then appeared and persisted; hence, a diagnosis of DIHS associated with human herpes virus 6 and cytomegalovirus infection induced by salazosulfapyridine was suggested, and the oral administration of salazosulfapyridine was discontinued on day 53. Hyponatremia was observed in association with exacerbation of IP. Due to low serum osmotic pressure and prompt improvement of the serum sodium level by fluid restriction, the SIADH was attributed to IP. In this case, steroid pulse therapy followed by gradual decrease therapy prevented worsening of the condition.